MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1628C124E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 110 mm previously ruptured abdominal aortic aneurysm.It is reported that approximately 1 year 10 months post implant the patient presented emergently.The aneurysm had increased in size to 130mm and two type iiia separation and one type ib endoleaks were noted.It is reported that there was dissociation of the etlw1616c93e from the final flared pieces placed in the rcia, with filling of the aneurysm sac noted.The patient received treatment on the same day, with a limb implanted as a bridge across the type iii leak from the flow divider down into the previously implanted flared limb.An etlw1616c156e limb was intended to be implanted initially, however the device would not track through the tortuous anatomy and so a etlw1616c93e was implanted successfully instead.Three 16x16 limbs were implanted in total due to the long and tortuous anatomy.Seal was obtained and the event was resolved.A type ib leak from the etlw1628c124e limb was also filling the aneurysm.Etlw1613c124e was placed over the liia and into the leia to obtain seal.The physician stated that the cause of the events were patient anatomy.The aneurysm had previously ruptured and the anatomy was extremely tortuous.There was also continued dilation at the distal landing zone, which was stated as the cause of the type ib leak.The patient had been lost to follow up after 6 months.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information: etlw1616c156e was attempted to be implanted in the right side but instead was implanted into the left side without issue.Film evaluation summary: the reported type iii separation endoleaks and distal type i endoleak were confirmed; however, the exact cause could not be determined.The anatomy at implant is unknown, images during implant were not available, and earlier post-implant films were not provided.Several returned still images, two (2) coronal ct slices and two (2) angiograms with and w/o contrast, confirmed that there were bilateral limb detachments, each with a resulting type iiia junctional endoleak.The detachments appeared to have occurred within the unsupported distal aaa sac.In addition, there also appeared to be a distal type i endoleak from the left limb.The patient¿s anatomy was confirmed to be severely tortuous as the bifurcate aortic body was angulated ~90 deg to the iliac limbs within the distal aaa sac, and both iliac arteries were also tortuous distal to the limb detachments.A single non-contrast angiogram revealed that both the left and right limbs had been relined across the previously seen component detachment, and the poor distal seal within the left iliac had been intervened with the implant of an additional limb extending into the left external iliac artery.Lack of contrast did not allow for assessment of the reported resolution of all the previously seen endoleaks.No other obvious stent graft issues were observed.The exact cause of the limb detachment leading to the reported aaa expansion could not be determined.The amount of component overlap is unknown, and lack of any visible scale on the films did not allow for any stent graft measurements to be performed.However, it appears likely that severe aortic and iliac artery tortuosity, including possible aneurysm morphology changes, contributed to the bilateral limb detachment which may have been exacerbated by lack of vessel support across the component junctions.The exact cause of the distal type ib endoleak within the left iliac is unknown, but it possible that disease progression (iliac artery dilatation) may have led to this endoleak.The cause of the reported inability to track the 156mm length limb during the intervention was also likely due to the tortuous anatomy.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8173184
Report Number9612164-2018-03675
Device Sequence Number19329706
Product Code MIH
UDI-Device Identifier00643169467453
UDI-Public00643169467453
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2018
Device Model NumberETLW1628C124E
Device Catalogue NumberETLW1628C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Initial Date Received by Manufacturer 12/09/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR